|Switching from Atripla to Reyataz, Norvir and Epzicom
Dec 22, 2011
I've been taking Atripla for several years with no problems. My Dr. has advised me that my Creatine level have increased to much, currently at 1.53. My CD4 count is 690 and CD4 % is 43.1% and me HIV count is less than 20 copies. My Dr. feels this is a good switch, I'm concerned about the Epzicom particularly. Do you feel this is a good switch based on the info I gave you?
| Response from Dr. Young
Hello and thanks for posting.
As people living with HIV live longer and older, there's an increasing awareness of long-term health promotion. In this way, keeping kidneys health is certainly an important goal.
It would appear from your post (and rationale behind your question) that your have medication-induced kidney injury. It's always important to make sure that all of the other possible causes (such as high blood pressure or diabetes) have been addressed as well.
If it's the tenofovir part of Atripla that's the key suspect, then switching off of tenofovir makes sense to me. What's less clear is why the other parts of the regimen need switching-- it's not unreasonable to switch if there are issues, for example with efavirenz side effects.
A swap from the tenofovir+FTC to abacavir+3TC (Epzicom) is quite reasonable so long as you're genetically screened by HLA B5071 tests. I'm a little concerned however about the switch to Norvir+Reyataz, since this combination has also been associated with increased risk of kidney injury, albeit less so than tenofovir. I'd ask if an Epzicom + efavirenz (keeping that medication the same as in your current Atripla) regimen or a different Norvir-boosted PI might be appropriate.
Either way, your kidney function (creatinine and urine protein levels) should be monitored closely.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute How Long Does It Take To Test Positive For AIDS
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Painful Red Spots After Licking Vagina Worried I Have HIV
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Penis Discharge After Touching Vagina Worried I Have HIV
- Swollen Lymph Nodes After Licking Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.